Alert archive / Colorado / Red Flag Warnings in 2024

Red Flag Warning 8, NWS Pueblo, CO

March 2, 202410 counties in Colorado

NWS Pueblo, CO issued this red flag warning at Mar 2, 2024, 3:51 AM MST for 10 counties in Colorado. It took effect at Mar 3, 2024, 10:00 AM MST. It was in force for 9 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Mar 2, 2024, 3:51 AM MST (10:51 UTC)
In effect from
Mar 3, 2024, 10:00 AM MST
Expired
Mar 3, 2024, 7:00 PM MST
In force
9 hr
Issued by
NWS Pueblo, CO

Counties Baca County, CO, Bent County, CO, Crowley County, CO, El Paso County, CO, Huerfano County, CO, Kiowa County, CO, Las Animas County, CO, Otero County, CO, Prowers County, CO, Pueblo County, CO

The radar

The Pueblo radar (KPUX), 71 km from the middle of the area, began a volume at 10:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 3, 12:59 PM MSTNON-TSTM WND GST 602 Ne Aguilar, COMesonet station CO031 025n033 Aguilar.
Mar 3, 1:55 PM MSTNON-TSTM WND GST 585 N Walsenburg, COAWOS station K4V1 4 N Walsenburg.
Mar 3, 4:03 PM MSTNON-TSTM WND GST 669 Nnw Walsenburg, COMesonet station CO030 025s05910rws1rhs - 0.4 Mi N Of B.
Mar 3, 4:13 PM MSTNON-TSTM WND GST 696 S Colorado City, COMesonet station CO029 025s066 Apache City.
Mar 3, 4:44 PM MSTNON-TSTM WND GST 706 S Colorado City, COMesonet station CO029 025s066 Apache City.
Mar 3, 4:46 PM MSTNON-TSTM WND GST 621 Ne Colorado City, COMesonet station CW4784 Colorado City.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 10.9 hours before the alert went out and 328 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2024-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2024-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2954 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
154 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

292 
WWUS85 KPUB 021051
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
351 AM MST Sat Mar 2 2024

COZ228>230-232-233-235>237-030300-
/O.UPG.KPUB.FW.A.0007.240303T1700Z-240304T0200Z/
/O.NEW.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/
/O.CON.KPUB.FW.W.0007.240302T1700Z-240303T0300Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
351 AM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 228, 229, 230, 232, 233, 235, 236, AND
237...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 228,
229, 230, 232, 233, 235, 236, AND 237...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 7 PM MST Sunday. The Fire Weather Watch is
no longer in effect.

* Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 
  235, 236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 75 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226-227-231-234-030300-
/O.CON.KPUB.FW.W.0007.240302T1700Z-240303T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-
351 AM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
8 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 222, 226, 227, 231, AND 234...

* Affected Area...Fire Weather Zones 222, 226, 227, 231 and 234.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
6 follow-up statements
095 
WWUS85 KPUB 021704
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
1004 AM MST Sat Mar 2 2024


COZ228>230-232-233-235>237-030915-
/O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/
/O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
1004 AM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228, 229, 230, 232, 233, 235, 236, AND 237...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 228, 229, 230, 232, 233, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 
  235, 236 and 237.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph today, 
  then southwest 30 to 40 mph with gusts up to 75 mph Sunday.

* Relative Humidity...As low as 6 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226-227-231-234-030300-
/O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-
1004 AM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222, 226, 227, 231, AND 234...

* Affected Area...Fire Weather Zones 222, 226, 227, 231 and 234.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
710 
WWUS85 KPUB 022147
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
247 PM MST Sat Mar 2 2024


COZ227-231-234-031400-
/O.EXA.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/
/O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Crowley County Including Ordway-
Kiowa County Including Eads-
247 PM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 231, AND 234...
...RED FLAG WARNING IN EFFECT FROM 10 AM TO 7 PM MST SUNDAY FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
231, AND 234...

The National Weather Service in Pueblo has issued a Red Flag
Warning for gusty winds and low relative humidity, which is in
effect from 10 AM to 7 PM MST Sunday.

* Affected Area...Fire Weather Zones 227, 231 and 234.

* Winds...Southwest 25 to 35 mph with gusts up to 55 mph.

* Relative Humidity...As low as 7 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ228>230-232-233-235>237-031400-
/O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/
/O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/
Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Bent County Including Las Animas-Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
247 PM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
228, 229, 230, 232, 233, 235, 236, AND 237...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 228, 229, 230, 232, 233, 235, 236, AND 237...

* Affected Area...Fire Weather Zones 228, 229, 230, 232, 233, 
  235, 236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 75 mph.

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226-030300-
/O.CON.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
247 PM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
222 AND 226...

* Affected Area...Fire Weather Zones 222 and 226.

* Winds...Southwest 20 to 30 mph with gusts up to 50 mph.

* Relative Humidity...As low as 9 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
289 
WWUS85 KPUB 030318
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
818 PM MST Sat Mar 2 2024

COZ227>237-031930-
/O.EXP.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/
/O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
818 PM MST Sat Mar 2 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 7 PM MST
SUNDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER
ZONES 227, 231, AND 234...
...RED FLAG WARNING FOR THIS EVENING HAS EXPIRED FOR FIRE WEATHER
ZONES 227, 231, AND 234...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...Southwest 30 to 40 mph with gusts up to 75 mph. 

* Relative Humidity...As low as 5 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

COZ222-226-030430-
/O.EXP.KPUB.FW.W.0007.000000T0000Z-240303T0300Z/
Fremont County Including Canon City/Howard/Texas Creek-
Northern El Paso County Including Monument and Black Forest-
818 PM MST Sat Mar 2 2024

...RED FLAG WARNING HAS EXPIRED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 222 AND 226...

While winds will remain gusty through the night, relative humidity
values have climbed back to near or slightly above 15 percent and
will continue to slowly increase through the remainder of the
night. 

$$
029 
WWUS85 KPUB 031046
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
346 AM MST Sun Mar 3 2024

COZ227>237-040200-
/O.CON.KPUB.FW.W.0008.240303T1700Z-240304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
Baca County Including Springfield and Eastern Comanche Grasslands-
346 AM MST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
7 PM MST THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY
FOR FIRE WEATHER ZONES 227, 228, 229, 230, 231,  232, 233, 234, 
235, 236 and 237.

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233, 234, 235, 236 and 237.

* Winds...West 35 to 45 mph with gusts up to 80 mph. The strongest
  winds will occur along the southern I-25 corridor region.
  Confidence is HIGH that these strong winds will occur. 

* Relative Humidity...As low as 10 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$

Hodanish
084 
WWUS85 KPUB 032142
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
242 PM MST Sun Mar 3 2024


COZ234>236-032245-
/O.CAN.KPUB.FW.W.0008.000000T0000Z-240304T0200Z/
Kiowa County Including Eads-Bent County Including Las Animas-
Prowers County Including Lamar-
242 PM MST Sun Mar 3 2024

...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 234, 235, AND 236...

The National Weather Service in Pueblo has cancelled the Red Flag
Warning for Kiowa, Bent and Prowers counties.


$$

COZ227>233-237-040200-
/O.CON.KPUB.FW.W.0008.000000T0000Z-240304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
242 PM MST Sun Mar 3 2024

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES
227, 228, 229, 230, 231, 232, 233, AND 237...

* Affected Area...Fire Weather Zones 227, 228, 229, 230, 231, 
  232, 233 and 237.

* Winds...Southwest 25 to 35 mph with gusts up to 60 mph.

* Relative Humidity...As low as 13 percent.

* Impacts...Conditions will be favorable for rapid rates of fire 
  growth and spread.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now, or will shortly. A combination of
strong winds, low relative humidity, and warm temperatures can
contribute to extreme fire behavior.

&&

$$
318 
WWUS85 KPUB 040154
RFWPUB

URGENT - FIRE WEATHER MESSAGE
National Weather Service Pueblo CO
654 PM MST Sun Mar 3 2024

COZ227>233-237-040300-
/O.EXP.KPUB.FW.W.0008.000000T0000Z-240304T0200Z/
Southern El Paso County Including Fort Carson and Colorado
Springs-Pueblo County Including Pueblo-
Huerfano County Including Walsenburg-
Western Las Animas County Including Trinidad and Thatcher-
Crowley County Including Ordway-
Otero County Including La Junta and Western Comanche Grasslands-
Eastern Las Animas County Including Pinon Canyon-
Baca County Including Springfield and Eastern Comanche Grasslands-
654 PM MST Sun Mar 3 2024

...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING FOR
GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 227,
228, 229, 230, 231, 232, 233, AND 237...

Humidity values will continue to rise across the region as we go
through the overnight hours. Winds, will continue to be gusty, at
greater than 30 mph for much of the southern I-25 corridor.
Caution is still advised with any outdoor burning activities this
evening due to the continued gusty winds.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this red flag warning went out at Mar 1, 10:19 PM MST, 5 hours 32 minutes earlier. Its key messages:

  • Critical fire weather conditions expected for all of the plains Saturday.
  • Strong and damaging winds and critical fire weather conditions across southern Colorado Saturday night and Sunday.
  • Snow and blowing snow for the higher terrain along and west of the Continental Divide later Saturday through early Monday.
  • Unsettled weather late next week.
Area forecast discussion, Mar 1, 10:19 PM MST, 5 hours 32 minutes before
Area Forecast Discussion
National Weather Service Pueblo CO
1019 PM MST Fri Mar 1 2024

.KEY MESSAGES...

- Critical fire weather conditions expected for all of the
  plains Saturday.

- Strong and damaging winds and critical fire weather conditions
  across southern Colorado Saturday night and Sunday.

- Snow and blowing snow for the higher terrain along and west
  of the Continental Divide later Saturday through early Monday.

- Unsettled weather late next week.

&&

.UPDATE...
Issued at 633 PM MST Fri Mar 1 2024

Refreshed forecasts to reflect expiration of Red Flag Warning
for this evening.

&&

.SHORT TERM /THROUGH SUNDAY/...
Issued at 257 PM MST Fri Mar 1 2024

Currently...The upper jet was nosing into the Great Basin this
afternoon, carving to the south ahead of an approaching Pacific low
pressure system. West to southwest flow aloft has steadily increased
through the day, with many sites reporting gusts of 20 to 40 mph.
Temps as of 2 PM have climbed into the 50s for the high valleys, and
60s to near 70F for the plains. Ongoing Red Flag Warning has hit in
some areas, especially the wind-prone corridors as was expected, but
other sites have come close.

Tonight...Ongoing critical fire weather conditions for portions of
the I-25 Corridor will likely ease by 6 PM as RH levels increase.
One more night of fairly benign weather expected as the Pacific
system continues to approach. The upper jet will cross the Great
Basin tonight, further increasing the west-southwest winds aloft.
However, due to decoupling winds at the surface feel that wind shear
needs to be mentioned in the KCOS and KPUB TAFs one more time
tonight, from around midnight into tomorrow morning. Otherwise, plan
on some high thin clouds and overnight lows in 20s to around 30F for
the high valleys, and 30s for the plains to even near 40F along the
eastern mt slopes.

Tomorrow...The Pacific system moves onshore across the Pacific NW
tomorrow, and the upper jet (with a 120-140 kt core) digging out the
southern extent of the trough becomes more zonal and pushes into CO.
Therefore, winds aloft will be come more westerly and increase
further through the morning and into the afternoon for the forecast
area. Combined with existing dry conditions and expected RH levels
below 15 percent, critical fire weather conditions for all of the
plains are anticipated. Wind gusts of 40 to 50 mph at the lower
elevations, and up to 75 mph for the mt peaks, will be possible by
late afternoon. Expect high temps in the 50s for the high valleys (5
deg above normal), and mid 60s to mid 70s for the plains (15 degrees
above normal) due to the warming downslope flow.

The area will be under high fire danger tomorrow and Sunday. Please
avoid any outdoor activities that could start a fire, since under
these conditions any fire starts will likely be difficult to
contain. Moore

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Issued at 257 PM MST Fri Mar 1 2024

Saturday night-Sunday night...Latest models remain consistent with
upper trough and strong jet continuing translating across the
Rockies Saturday night and Sunday, which will bring snow and blowing
snow to areas along and west of the ContDvd, as well as strong and
damaging winds and critical fire weather conditions to portions of
southern Colorado through this period.

The strongest winds are expected to remain across the higher peaks
and across the southeast mtns into the southern I-25 Corridor
Saturday night and through the day Sunday, where HREF data indicates
the highest potential of westerly gusts of 60 to 80 mph. With that
said, we have added Pueblo County to the current High Wind Watch
across the SE Mtns and immediate adjacent Plains Saturday night and
through the day Sunday. Strong cross winds and the potential for
blowing dust could affect travel the southern I-25 Corridor
Saturday night and Sunday. Elsewhere, gusty west winds of 40 to 60
mph can be expected to develop Saturday night, with snow developing
along and west of the ContDvd, which will persist through the day
Sunday before diminishing Sunday night. With snow accumulations of 5
to 10 inches and expected hazardous travel conditions in snow and
blowing snow, we have issued a Winter Weather Advisory for the
central and southwest mtns Saturday night through Sunday night.

Latest models continue to indicate differences in timing of a cold
front across the plains, with the latest EC and Canadian still
bringing a front across the Palmer Dvd early Sunday morning and
looks to stall across the lower Arkansas River Valley through mid
morning before pushing back north into northeastern Colorado Sunday
afternoon, with a secondary surge of the front then expected Sunday
night across the southeast Plains. Models do indicate the potential
for banded precipitation across the Pikes Peak region early Sunday
morning, before the front lifts back to the north. This will also
allow for gusty westerly winds to persist with the redevelopment of
Critical Fire Weather conditions across the the plains Sunday mid
morning and afternoon. Again with uncertainty in the location
of said front, have kept a Fire Weather Watch in tact across the
southern tier zones for Sunday, though have added portions of the
lower Arkansas River Valley to the Watch.

Monday-Friday... For the rest of the long term period, unsettled
weather will continue for south central and southeastern Colorado.
Ensemble model guidance are in good agreement about flow becoming
more westerly over the region, with embedded waves periodically
passing across the area. This pattern will keep precipitation
chances heightened for the region, but especially along the
mountains given the consistent orographic forcing. Looking at
temperatures, a cooler stretch of days is anticipated. The waves
drifting within the overall flow will help to shove reinforcing cold
airmasses southward, and given this, much of the region will remain
near to slightly below seasonal values for early March.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1018 PM MST Fri Mar 1 2024

VFR conditions are expected at KALS, KCOS, and KPUB through 24
hours. Strong west-southwesterly flow will set in across the area
overnight tonight and into tomorrow, impacting all three TAF sites.
LLWS will be expected at KCOS and KPUB, starting around 08Z tonight.
Starting around 18Z, all three TAF sites are expected to experience
gusty west winds, upwards of around 30-35 knots or more, through the
end of the period.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory from 8 PM Saturday to 5 AM MST Monday
for COZ058-060.
Winter Weather Advisory from 11 PM Saturday to 5 AM MST Monday
for COZ068.
High Wind Watch from Saturday evening through Sunday evening
for COZ072>075-078>080-086>088.
Red Flag Warning from 10 AM to 8 PM MST Saturday for COZ222-
226>237.
Fire Weather Watch from Sunday morning through Sunday evening
for COZ228>230-232-233-235>237.

&&

UPDATE...PETERSEN
SHORT TERM...MOORE
LONG TERM...WANKOWSKI
AVIATION...GARBEROGLIO
Hazardous weather outlook, Mar 1, 6:41 PM MST, 9 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
641 PM MST Fri Mar 1 2024

COZ058>089-093>099-030145-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa  Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
641 PM MST Fri Mar 1 2024

This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.

.DAY ONE...Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Strong winds and dry conditions will produce critical fire danger
on Saturday, and Red Flag Warnings are in effect from late morning
until mid-evening for locations along and east of the Front Range

Accumulating snow will begin to push into the Continental Divide
late in the day on Saturday and could lead to snow-covered roads,
especially across higher terrain.

Accumulating snow will begin to push into the Continental Divide
late in the day on Saturday and could lead to snow-covered roads,
especially across higher terrain.

Damaging wind gusts will be possible Saturday night and Sunday,
especially for the Sangre de Cristo and Wet Mountains, and the
immediate leeward sides of these mountains, with gusts in excess
of 60 mph. Critical fire weather conditions are also possible
Sunday afternoon on the southeastern plains given strong winds and
low humidity values.

Snow will spread into the Continental Divide Saturday night and
continue through Sunday night. Snow accumulations of 6 to 10 inches
are possible along the Continental Divide, with locally higher
amounts possible on west facing slopes. Periods of light snow will
continue off and on along the Continental Divide through much of
next week.

.SPOTTER INFORMATION STATEMENT...

Weather spotters will not be needed tonight.

10/SIMCOE

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 2:51 AM MSTHigh Wind WarningPUBAlamosa, Chaffee, Conejos, Costilla, Custer, Fremont and 5 more41 hr
Mar 2, 3:49 AM MSTWinter Storm WarningPUBChaffee, Lake, Saguache48 hr

Nearby

Red Flag Warnings in Colorado, 2024Every red flag warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.